Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Very serious question..PLS help about testosterone Jay_Bravest_Face

Posted by polarbear206 on September 20, 2007, at 9:34:59

In reply to Very serious question..PLS help about testosterone, posted by Jay_Bravest_Face on September 19, 2007, at 20:11:12

> Hi folks...
>
> Excuse my spelling tonight, I am in a major rush.
> But, last week I went to the doctors, and we found my testosterone was low. That is the first time I have had it checked...EVER! What is something else, is that that he gave me a testosterone depo shot (slow release) and I am now going to be getting them every month. What I CAN'T believe is how a LARGE chunk of my psych symptoms have gone away!(knock on wood) I have the rational, gentle, energy I had BEFORE I went on psych meds. In fact, besides a major loss of two people in my life 10 years ago, it was about 13 years ago I went to get psych meds because, one of the reasons being, is I couldn't get sexually excitied.And I was majorly depressed about that too.(Today I walked out of the shower and noticed something, ahem, different..lol.) Mind you, I had problems sleeping too, and could be an occassional grump.
>
> But, my one concern so far is, according to my scale, I've gained 15 pounds since my testosterone shot. Now, I read testosterone can cause an increase in muscle mass as well. Anybody think this may be part of the issue? I'd REALLY appreciate comments, as this is the most important health thing I've dealt with in years. I am going to keep the option of lowering meds too, and getting off my weight. I am telling you, it is like I woke out of a bad dream...but I am certainly not manic or such. I am way too calm to be so. THANK YOU thank you thank you...
>
> Jay

Jay,

I wouldn't do anything yet. You just started your monthly shots. Give it a full month, unless you would notice a change as in irritablilty, anger, or some hypomania, ect.. Once you discuss your concerns at your next visit, and are still feeling even, you can discuss with your doctor about SLOWLY reduce your psyche meds if you want. Testosterone does cause an increase in muscle mass, so look at it this way, you will be able to burn more calories with the increase muscle mass. If you can lower your psych meds too the more better!! I'm so glad for you. I wish more doctors would do these hormone test for men who are having depression issues. They get easily overlooked, when part of the answer can be a simple test. Your hormones play a big role in your moods.

Polarbear


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:polarbear206 thread:784010
URL: http://www.dr-bob.org/babble/20070919/msgs/784128.html